Alert archive / Georgia / Wind Advisories in 2009

Wind Advisory 1, NWS Tallahassee, FL

January 7, 200926 counties in Georgia; 5 counties in Alabama; 16 counties in Florida

NWS Tallahassee, FL issued this wind advisory at Jan 7, 2009, 8:15 AM EST for 26 counties in Georgia; 5 counties in Alabama; 16 counties in Florida. It took effect at Jan 7, 2009, 10:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2009, 8:15 AM EST (13:15 UTC)
In effect from
Jan 7, 2009, 10:00 AM EST
Expired
Jan 7, 2009, 1:36 PM EST
In force
4 hr
Issued by
NWS Tallahassee, FL
All 47 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -364 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-364 m²/s²
0-3 km storm-relative helicity
-256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KTAE 071315
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
815 AM EST WED JAN 7 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

.UNUSUALLY STRONG WINDS WILL DEVELOP LATE THIS MORNING OR EARLY
AFTERNOON IN THE WAKE OF A COLD FRONT THAT PASSED THROUGH THE AREA
EARLY THIS MORNING.

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
080000-
/O.CAN.KTAE.LW.Y.0001.090107T1400Z-090107T2200Z/
/O.NEW.KTAE.WI.Y.0001.090107T1500Z-090108T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB...
COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON...
BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...
GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY...
LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY...
PORT ST. JOE...WEWAHITCHKA...APALACHICOLA...CARRABELLE...QUINCY...
CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO...
MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS...
PERRY...MIDWAY...MAYO...CROSS CITY...GEORGETOWN...FORT GAINES...
CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY...
DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN...
TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY...
COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS...
NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE...
QUITMAN...VALDOSTA...LAKELAND
815 AM EST WED JAN 7 2009 /715 AM CST WED JAN 7 2009/

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING. WEST WINDS WILL INCREASE TO 20 TO 25 MPH BY LATE MORNING
OR EARLY AFTERNOON...WITH GUSTS UP TO 40 MPH. IN ADDITION TO
CREATING HAZARDOUS BOATING CONDITIONS ON AREA LAKES...THE STRONG
WINDS MAY BLOW AROUND LOOSE OBJECTS LIKE GARBAGE CANS AND PATIO
FURNITURE...AND MAY EVEN CAUSE ISOLATED BRIEF POWER OUTAGES AND
DOWNED TREES.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOURNIER
1 follow-up statement
000 
WWUS72 KTAE 071836
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
136 PM EST WED JAN 7 2009

...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS
AFTERNOON...
...WIND ADVISORY IS CANCELLED...

.THE GUSTY WINDS THAT HAVE BEEN OCCURRING BEHIND A COLD FRONT
TODAY HAVE BEGUN TO DIMINISH...BUT WILL STILL POSE A THREAT TO
AREA BOATERS UNTIL THIS EVENING. 

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
072300-
/O.CAN.KTAE.WI.Y.0001.000000T0000Z-090108T0000Z/
/O.NEW.KTAE.LW.Y.0002.090107T1836Z-090107T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB...
COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON...
BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...
GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY...
LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY...
PORT ST. JOE...WEWAHITCHKA...APALACHICOLA...CARRABELLE...QUINCY...
CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO...
MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS...
PERRY...MIDWAY...MAYO...CROSS CITY...GEORGETOWN...FORT GAINES...
CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY...
DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN...
TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY...
COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS...
NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE...
QUITMAN...VALDOSTA...LAKELAND
136 PM EST WED JAN 7 2009 /1236 PM CST WED JAN 7 2009/

...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS
AFTERNOON...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A LAKE
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS
AFTERNOON. THE WIND ADVISORY HAS BEEN CANCELLED. THE 35 TO 40 MPH
WIND GUSTS THAT AFFECTED MUCH OF THE REGION LATE THIS MORNING AND
EARLY AFTERNOON HAVE BEGUN TO DIMINISH. HOWEVER...WINDS WILL STILL
GUST TO 30 MPH...POSING A THREAT TO AREA BOATERS. 

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

FOURNIER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this wind advisory went out at Jan 7, 3:06 AM EST, 5 hours 9 minutes earlier.

Area forecast discussion, Jan 7, 3:06 AM EST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
306 AM EST WED JAN 7 2009

.SYNOPSIS...04 UTC SURFACE ANALYSIS SHOWED A COMPLEX STORM SYSTEM
ACROSS THE EASTERN CONUS WITH AN AREA OF LOW PRESSURE ACROSS THE
OHIO RIVER VALLEY WITH A COLD FRONT EXTENDING SOUTHWARD ACROSS THE
TENNESSEE RIVER VALLEY AND INTO COASTAL PORTIONS OF ALABAMA. A
STRONG LINE OF STORMS WAS ONGOING AHEAD OF THIS FRONTAL BOUNDARY
MOVING INTO OUR SOUTHEAST ALABAMA AND FLORIDA PANHANDLE COUNTIES.
THE OVERALL ENVIRONMENTAL FLOW AHEAD OF THE COLD FRONT IS QUITE
IMPRESSIVE WITH SUSTAINED SOUTHERLY WINDS OF 10 TO 15 KNOTS
OCCASIONALLY GUSTING TO 25 KNOTS. THIS HAS RESULTED IN A SIGNIFICANT
INFLUX OF DEWPOINTS INTO THE UPPER 60S AHEAD OF THE BOUNDARY. WHILE
WE DONT SEE AN ESPECIALLY SHARP DEWPOINT GRADIENT BEHIND THE
FRONT...SOME DRIER AIR WILL BE GRADUALLY MOVING INTO THE REGION OVER
THE NEXT 24 HOURS.

UPPER AIR DATA FROM 00 UTC AND VAPOR IMAGERY SINCE THAT TIME
CONTINUES TO INDICATE A DEEP TROF MOVING ACROSS THE MISSISSIPPI
RIVER VALLEY. THIS TROF WILL LIKELY WEAKEN SOME AS IT NEARS THE
EASTERN U.S. AND AS A RESULT...THE ONGOING LINE OF SHOWERS AND
STORMS WILL GRADUALLY WEAKEN AS THE DYNAMICAL FORCING BECOMES LESS
FAVORABLE.

WHILE TORNADO WATCH #5 REMAINS IN EFFECT UNTIL 12Z FOR THE WESTERN
PORTIONS OF OUR CWA...WILL LIKELY BE ABLE TO CLEAR SOME OF THE
COUNTIES WITH THE 4 AM EST MORNING PACKAGE.

&&

.SHORT TERM...TODAY THROUGH FRIDAY.
WILL TRY TO KEEP THIS BRIEF WITH ONGOING ACTIVE WEATHER THIS
MORNING. RADAR DATA FROM KTLH AND OTHER SITES SHOWS A NARROW LINE OF
SHOWERS AND THUNDERSTORMS MOVING ACROSS THE WESTERN PORTIONS OF OUR
REGION. THESE STORMS JUST AHEAD OF THE COLD FRONT WILL CONTINUE TO
MOVE EASTWARD THIS MORNING. IT IS EXPECTED THAT WITH A GRADUAL
WEAKENING OF THE DEEP TROF THAT THE OVERALL INTENSITY OF THE
LINE...IF NOT THE COVERAGE...WILL GRADUALLY DECREASE WITH TIME
THROUGH THE MORNING. WITH THIS WEAKENING TREND...THE THREAT FOR
SEVERE WEATHER WILL ALSO SUBSIDE BY MID MORNING. THUS...HAVE SET UP
CURRENT POP GRIDS FOR THE FIRST PERIOD BASED ON RADAR TRENDS OVER
THE LAST COUPLE OF HOURS. THE ASSOCIATED GUIDANCE MAY BE MOVING THIS
SYSTEM A BIT TOO FAST TO THE EAST...SO HAVE STAYED ABOVE THE MAV
GUIDANCE FOR THE FIRST PORTION OF THE FORECAST.

THERE IS CONCERN TODAY ABOUT STRONG NON-THUNDERSTORM WINDS IN THE
AFTERNOON BEHIND THIS STORM SYSTEM. IN FACT...LATEST SURFACE DATA
FROM WESTERN LOUISIANA IS ALREADY SHOWING STRONG WINDS THERE IN THE
POST FRONTAL AIRMASS. WITH THESE STRONGER WINDS LIKELY TO SPREAD
EASTWARD WITH TIME AND COMBINE WITH ANY AFTERNOON MIXING IN OUR
REGION...WILL LIKELY SEE WINDS CLOSER TO THE GFS FORECAST OF 20 TO
25 KNOTS SUSTAINED WITH HIGHER GUSTS. THIS IS ON THE HIGHER END OF
OUR LAKE WIND ADVISORY CRITERIA. IF THESE WINDS WERE JUST A LITTLE
BIT HIGHER...WIND ADVISORY CRITERIA MAY BE ACHIEVED...BUT GIVEN THAT
THERE IS JUST A LITTLE UNCERTAINTY WITH REGARD TO HOW STRONG THE
WINDS WILL BE IN THE AFTERNOON...WILL ISSUE A LAKE WIND ADVISORY FOR
ALL COUNTIES IN THE AFTERNOON AND LET THE INCOMING SHIFT MONITOR
CONDITIONS AND UPGRADE AS APPROPRIATE.

HIGH SURF ALONG OUR PANHANDLE BEACHES AND THE POTENTIAL FOR EROSION
EXISTS TODAY. GIVEN THE STRONG WESTERLY FLOW...EXPECT BEACHES FROM
PANAMA CITY BEACH AND SAINT ANDREW BAY STATE PARK EASTWARD TO CAPE
SAN BLAS AND THE WESTERN PORTION OF SAINT GEORGE ISLAND TO BEAR THE
BRUNT OF THE HIGH SURF. BASED ON OUR LOCALLY DEVELOPED SURF HEIGHT
MODEL...THE HIGHEST SURF IS PREDICTED FROM MEXICO BEACH DOWN TO THE
SOUTHERN PORTION OF CAPE SAN BLAS. IN THIS AREA...SURF HEIGHTS WILL
APPROACH 9 FEET WITH AN OCCASIONAL SET UP TO 11 FEET POSSIBLE. IF
THESE SURF HEIGHTS ARE REALIZED...MINOR TO MODERATE BEACH EROSION
WILL OCCUR IN THESE AREAS. THIS EVENT IS SIMILAR TO A HIGH SURF
EVENT A FEW WEEKS AGO...WITH THE EXCEPTION THAT THE AMPLITUDE OF THE
ASTRONOMICAL TIDES ARE AROUND 1 FOOT LOWER. THUS...DO NOT ANTICIPATE
THE NEED FOR A COASTAL FLOOD ADVISORY AS THE HIGH SURF ADVISORY WILL
SUFFICE. NEEDLESS TO SAY...RIP CURRENT RISK WILL BE HIGH TO EXTREME
FOR OUR PANHANDLE BEACHES. EVERYONE...INCLUDING EXPERIENCED SWIMMERS
AND SURFERS...SHOULD STAY OUT OF THE WATER TODAY.

A DRIER AND A LITTLE COOLER AIRMASS WILL ARRIVE WEDNESDAY NIGHT AND
INTO THURSDAY BEHIND THE INITIAL FRONT. A SECONDARY SURGE OF
SLIGHTLY COOLER AIR WILL ARRIVE THURSDAY NIGHT AND LEAD TO MINIMUM
TEMPERATURES DROPPING INTO THE UPPER 30S BY FRIDAY MORNING. THIS
WILL FEEL QUITE COLD GIVEN THE WARM WEATHER OF THE LAST COUPLE
WEEKS. IN ANY EVENT...THE WEATHER WILL BE DRY STARTING WEDNESDAY
EVENING.

.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY).
AFTER CAREFULLY READING LAST NIGHTS LONG TERM DISCUSSION...IT
APPEARS THAT THE GFS AND ECMWF HAVE NOW COMPLETELY
FLIP-FLOPPED...WITH THE 00 UTC GFS NOW PUSHING THE 1ST COLD FRONT
FAIRLY QUICKLY THROUGH THE REGION SAT AFTN AND EVENING...WHILE THE
12 UTC ECMWF RUN FROM TUE LINGERS THE FRONT AND DEEP LAYER MOISTURE
IN THE REGION INTO TUESDAY. WITH THIS MUCH UNCERTAINTY...WILL WAIT
FOR THE 00 UTC ECMWF RUN BEFORE COMPOSING THE EXTENDED GRIDS...WITH
THE HOPE THAT THE MODELS CONVERGE TOWARDS A CONSENSUS. IN ANY
EVENT...INDICATIONS ARE POINTING TOWARDS THE POTENTIAL FOR AN ARCTIC
AIRMASS PLUNGING SOUTHEASTWARD TO THE REGION NEAR THE END OF THE
PERIOD...AS A  STEEP TROF BEGINS TO CARVE OUT OVER THE EASTERN U.S.
THIS SCENARIO WILL CERTAINLY BEAR WATCHING...AS THE COLDEST AIR OF
THE NEW YEAR MAY ARRIVE IN FULL FORCE BY THE END OF NEXT WEEK.

&&

.MARINE...WINDS AND SEAS WILL BUILD THROUGHOUT THE MORNING AND
AFTERNOON INTO SOLID ADVISORY LEVELS. WITH A RAPIDLY LOOSENING
PRESSURE GRADIENT ACROSS THE MARINE AREA TONIGHT...WINDS AND SEAS
WILL BEGIN TO DIMINISH AND SHOULD DROP BELOW ADVISORY LEVELS AFTER
MIDNIGHT TONIGHT. A SECONDARY SURGE OF CAUTIONARY WINDS WILL BE
POSSIBLE THURSDAY AFTERNOON AND EVENING WITH THE NEXT SURGE OF DRIER
AIR.

&&

.AVIATION...A VERY IMPRESSIVE LINE OF THUNDERSTORMS WILL PUSH
EASTWARD THROUGH THE TAF SITES OVERNIGHT AND WEDNESDAY MORNING WITH
WIND GUSTS OF 35 KTS OR GREATER POSSIBLE IN THE STRONGER STORMS.
BEHIND THE COLD FRONT...SKIES WILL QUICKLY BECOME PARTLY CLOUDY FROM
NW TO SE OVER THE REGION DURING THE DAY...BUT VERY GUSTY W-NW WINDS
WILL CONTINUE AT THE TERMINALS UNTIL THE LATE AFTERNOON HOURS. BY
WED EVENING...ALL OF THE TAF SITES SHOULD BE UNLIMITED VFR...WITH
CLEAR SKIES AND MUCH LIGHTER NW WINDS.

&&

.FIRE WEATHER...DRIER AIR MOVING IN BEHIND THE FRONTAL SYSTEM TODAY
ALONG WITH GUSTY WINDS WILL CREATE THE POTENTIAL FOR SOME BRIEF RED
FLAG CONDITIONS OVER OUR INLAND FLORIDA PAHANDLE COUNTIES. A
CONTINUED DRY AIRMASS WILL ALSO CREATE THE POTENTIAL FOR RED FLAG
CONDITIONS IN OUR SOUTHEAST FLORIDA BIG BEND COUNTIES ON THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  67  39  70  39  67 /  60   0   0   0   0
PANAMA CITY  69  50  70  48  65 /  40   0   0   0   0
DOTHAN       63  44  68  39  66 /  40   0   0   0   0
ALBANY       65  42  68  38  66 /  60   0   0   0   0
VALDOSTA     69  39  69  40  66 /  70   0   0   0   0
CROSS CITY   72  39  70  41  69 /  60   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 4 PM CST THIS
     AFTERNOON FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...
     HENRY...HOUSTON.

GA...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM EST THIS
     AFTERNOON FOR THE FOLLOWING ZONES: BAKER...BEN HILL...
     BERRIEN...BROOKS...CALHOUN...CLAY...COLQUITT...COOK...
     DECATUR...DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...
     LEE...LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
     SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.

FL...LAKE WIND ADVISORY FROM 9 AM EST /8 AM CST/ THIS MORNING TO 5
     PM EST /4 PM CST/ THIS AFTERNOON FOR THE FOLLOWING ZONES:
     BAY...CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...
     GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
     WAKULLA...WASHINGTON.

     HIGH SURF ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR
     THE FOLLOWING ZONES: BAY...COASTAL WALTON...FRANKLIN...GULF.

GM...SMALL CRAFT ADVISORY UNTIL 1 AM EST THURSDAY FROM DESTIN TO THE
     SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES.

&&

LONG TERM/AVIATION/FIRE WEATHER...GOULD
REST OF DISCUSSION...GODSEY
Hazardous weather outlook, Jan 7, 6:16 AM EST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
616 AM EST WED JAN 7 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-081100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
616 AM EST WED JAN 7 2009 /516 AM CST WED JAN 7 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
WINDY CONDITIONS WILL DEVELOP BEHIND A COLD FRONT THAT PASSED
THROUGH THE REGION EARLY THIS MORNING. WINDS WILL INCREASE TO 20
TO 25 MPH WITH GUSTS UP TO 35 MPH POSSIBLE AT TIMES...ESPECIALLY
IN THE AFTERNOON. THESE WINDS WILL MAKE FOR DIFFICULT CONDITIONS
ON AREA LAKES.

THESE SAME STRONG WESTERLY WINDS WILL CREATE LARGE AND DANGEROUS
SURF ALONG THE FLORIDA PANHANDLE BEACHES...ESPECIALLY BETWEEN
PANAMA CITY BEACH AND CAPE SAN BLAS. SURF HEIGHTS WILL BUILD TO 9
FEET BY AFTERNOON. THIS WILL LIKELY CREATE MINOR TO MODERATE BEACH
EROSION IN THE VULNERABLE LOCATIONS ALONG THE FLORIDA PANHANDLE
COAST.

THE COMBINATION OF THE LARGE SURF AND STRONG WESTERLY WINDS WILL
CREATE ESPECIALLY DANGEROUS RIP CURRENTS ALONG THE FLORIDA
PANHANDLE AND BIG BEND BEACHES. AS A RESULT...A HIGH RISK OF RIP
CURRENTS IS INDICATED FOR TODAY. THUS...NO ONE SHOULD ENTER THE
WATER...EVEN EXPERIENCED SWIMMERS AND SURFERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
A DRY AIRMASS WILL BUILD OVER THE REGION INTO THE EARLY PORTION OF
THE WEEKEND BEFORE ANOTHER STORM SYSTEM APPROACHES FROM THE
NORTHWEST ON SATURDAY NIGHT. THERE IS SOME INDICATION THAT A MUCH
COOLER AND DRIER AIRMASS WILL SURGE IN BEHIND THIS SYSTEM ON
SUNDAY AFTERNOON AND MONDAY WITH TEMPERATURES MONDAY MORNING
APPROACHING THE FREEZING MARK WELL INLAND.

.SPOTTER INFORMATION STATEMENT...
WITH STRONG STORMS EXITING THE REGION TO THE EAST EARLY THIS
MORNING...SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

38-GODSEY

In the hours before

Special weather statement, Jan 7, 2:49 AM EST, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
249 AM EST WED JAN 7 2009

ALZ067-069-GAZ120>124-142-143-155-070845-
CALHOUN-CLAY-EARLY-HENRY-HOUSTON-MILLER-QUITMAN-RANDOLPH-SEMINOLE-
TERRELL-
249 AM EST WED JAN 7 2009

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR HOUSTON AND HENRY
COUNTIES IN SOUTHEAST ALABAMA AS WELL AS
CALHOUN...CLAY...EARLY...MILLER...QUITMAN...RANDOLPH...SEMINOLE AND
TERRELL COUNTIES IN SOUTHWESTERN GEORGIA...

* UNTIL 345 AM EST/245 AM CST/

AT 246 AM EST/146 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
NORTHWEST OF CUTHBERT TO 9 MILES SOUTHWEST OF DOTHAN...MOVING
NORTHEAST AT 55 MPH.

THESE STORMS WILL BE NEAR...
  COLUMBIA BY 205 AM CST.
  DONALSONVILLE BY 315 AM EST.
  SHELLMAN BY 320 AM EST.
  COLQUITT BY 325 AM EST.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Jan 7, 3:45 AM EST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
345 AM EST WED JAN 7 2009

GAZ123>128-142>146-155>157-070945-
BAKER-CALHOUN-COLQUITT-DECATUR-DOUGHERTY-EARLY-GRADY-LEE-MILLER-
MITCHELL-SEMINOLE-TERRELL-TURNER-WORTH-
345 AM EST WED JAN 7 2009

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAKER...CALHOUN...
COLQUITT...DECATUR...DOUGHERTY...EARLY...GRADY...LEE...MILLER...
MITCHELL...SEMINOLE...TERRELL...TURNER AND WORTH COUNTIES...

* UNTIL 445 AM EST

AT 342 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST
OF DAWSON IN TERRELL COUNTY TO 9 MILES SOUTH OF DONALSONVILLE IN
SEMINOLE COUNTY...MOVING EAST AT 40 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THESE STORMS WILL BE NEAR...
  LEESBURG BY 400 AM EST.
  NEWTON BY 410 AM EST.
  TURNER CITY BY 415 AM EST.
  PUTNEY BY 420 AM EST.
  CAMILLA BY 425 AM EST.
  EAST DOUGHERTY BY 430 AM EST.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

22-BARRY
Local storm report, Jan 7, 4:28 AM EST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
428 AM EST WED JAN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 AM     TSTM WND GST     ALBANY                  31.58N 84.18W
01/07/2009  M62 MPH          DOUGHERTY          GA   BROADCAST MEDIA

            WALB IN ALBANY REPORTED A WIND GUST ON THEIR ANEMOMETER
            OF 62 MPH WHEN THE LINE OF STORMS MOVED THROUGH TOWN.

&&

GODSEY
Local storm report, Jan 7, 4:29 AM EST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
429 AM EST WED JAN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     TSTM WND DMG     ALBANY                  31.58N 84.18W
01/07/2009                   DOUGHERTY          GA   BROADCAST MEDIA

            TREES REPORTED DOWN ON STUART AVENUE IN ALBANY. REPORT
            RELAYED BY WALB.

&&

GODSEY
Special weather statement, Jan 7, 5:11 AM EST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
511 AM EST WED JAN 7 2009

FLZ015-017>019-027-028-GAZ157>160-071115-
BROOKS-FRANKLIN-GRADY-JEFFERSON-LEON-LOWNDES-MADISON-TAYLOR-THOMAS-
WAKULLA-
511 AM EST WED JAN 7 2009

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BROOKS...GRADY...LOWNDES
AND THOMAS COUNTIES IN GEORGIA...AND FRANKLIN...JEFFERSON...LEON...
MADISON...TAYLOR AND WAKULLA COUNTIES IN FLORIDA...

* UNTIL 615 AM EST/515 AM CST/

AT 506 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
THOMASVILLE TO 6 MILES EAST OF CARRABELLE...MOVING EAST AT 45 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

22-BARRY
Special weather statement, Jan 7, 6:10 AM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
610 AM EST WED JAN 7 2009

FLZ019-028-029-034-GAZ159>161-071245-
BROOKS-DIXIE-LAFAYETTE-LANIER-LOWNDES-MADISON-TAYLOR-
610 AM EST WED JAN 7 2009

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BROOKS...LANIER AND
LOWNDES COUNTIES OF SOUTH CENTRAL GEORGIA AND DIXIE...LAFAYETTE...
MADISON AND TAYLOR COUNTIES OF THE FLORIDA BIG BEND...

* UNTIL 745 AM EST/645 AM CST/

AT 608 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR VALDOSTA TO
40 MILES SOUTHEAST OF CARRABELLE...MOVING EAST AT 45 MPH.

THESE STORMS WILL BE NEAR...
  MADISON BY 615 AM EST.
  LAKELAND BY 620 AM EST.
  STEINHATCHEE BY 710 AM EST.
  CROSS CITY BY 740 AM EST.

WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

22-BARRY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 4:12 AM ESTSevere Thunderstorm WarningTAEBaker, Dougherty, Mitchell, Worth33 min
Jan 7, 4:15 AM ESTLake Wind AdvisoryTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more4 hr
Jan 7, 4:39 AM ESTSevere Thunderstorm WarningTAEColquitt, Mitchell51 min
Jan 7, 4:49 AM ESTSevere Thunderstorm WarningTAEIrwin, Tift, Worth41 min
Jan 7, 5:02 AM ESTSevere Thunderstorm WarningTAEBerrien, Colquitt, Cook, Irwin, Tift, Turner and 1 more43 min
Jan 7, 1:36 PM ESTLake Wind AdvisoryTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more4 hr
Jan 7, 12:29 AM ESTSevere Thunderstorm WarningTAECoffee, Dale35 min
Jan 7, 5:05 AM ESTFire Weather WatchTAECalhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 6 more24 hr
Jan 7, 9:00 AM ESTRed Flag WarningTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 9 more9 hr

Nearby

Wind Advisories in Georgia, 2009Wind Advisories in Florida, 2009Wind Advisories in Alabama, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.